Alert archive / New York / River Flood Warnings in 2011
River Flood Warning 18, NWS New York, NY
NWS New York, NY issued this river flood warning at Aug 28, 2011, 7:57 AM EDT for Orange County, Ulster County, New York. It took effect at Aug 29, 2011, 3:50 PM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Aug 28, 2011, 7:57 AM EDT (11:57 UTC)
- In effect from
- Aug 29, 2011, 3:50 PM EDT
- Expired
- Aug 29, 2011, 8:00 PM EDT
- In force
- 4 hr
- Issued by
- NWS New York, NY
- Flood severity
- Major
Counties Orange County, NY, Ulster County, NY
The radar
The Albany radar (KENX), 106 km from the middle of the area, began a volume at 11:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wallkill at Gardiner (GRDN6). The gauge peaked at 18.91 ft at Aug 28, 2011, 8:00 PM EDT.
- Action stage
- 10 ft
- Minor stage
- 13 ft
- Moderate stage
- 16 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01371500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
662 WGUS41 KOKX 281157 FLWOKX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NEW YORK NY 757 AM EDT SUN AUG 28 2011 ...THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A FLOOD WARNING FOR THE WALLKILL RIVER AT GARDINER... HEAVY RAIN FROM HURRICANE IRENE CONTINUES TO FALL ACROSS THE REGION. THE RAIN WILL TAPER OFF LATER THIS MORNING AS IRENE STARTS TO MOVE INTO NEW ENGLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA ALL HAZARDS WEATHER RADIO. && NYC071-111-282357- /O.NEW.KOKX.FL.W.0018.110828T1511Z-110830T1007Z/ /GRDN6.3.ER.110828T1511Z.110829T0000Z.110829T2207Z.NR/ 757 AM EDT SUN AUG 28 2011 THE NATIONAL WEATHER SERVICE IN UPTON, NY HAS ISSUED A * FLOOD WARNING FOR THE WALLKILL RIVER AT GARDINER * FROM THIS MORNING UNTIL TUESDAY MORNING * AT 7 AM SUNDAY THE STAGE WAS...9.1 FEET * RECORD FLOODING IS FORECAST * FLOOD STAGE IS 13.0 FEET * THIS CREST COMPARES TO A PREVIOUS CREST OF 19.8 FEET ON OCT 16 1955. $$
5 follow-up statements
703 WGUS81 KOKX 281420 FLSOKX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 1020 AM EDT SUN AUG 28 2011 ...THE NATIONAL WEATHER SERVICE IN UPTON NY CONTINUES THE FLOOD WARNING FOR THE WALLKILL RIVER AT GARDINER... HEAVY RAIN FROM HURRICANE IRENE CONTINUES TO FALL ACROSS THE REGION. THE RAIN WILL TAPER OFF LATER THIS MORNING AS IRENE STARTS TO MOVE INTO NEW ENGLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA ALL HAZARDS WEATHER RADIO. && NYC071-111-290220- /O.CON.KOKX.FL.W.0018.110828T1420Z-110829T0500Z/ /GRDN6.3.ER.110828T1345Z.110828T2000Z.110829T0500Z.NR/ 1020 AM EDT SUN AUG 28 2011 THE FLOOD WARNING CONTINUES FOR THE WALLKILL RIVER AT GARDINER * UNTIL LATE TONIGHT * AT 10AM SUNDAY THE STAGE WAS 13.4 FEET * MINOR FLOODING IS OCCURRING AND RECORD FLOODING IS FORECAST * FLOOD STAGE IS 13.0 FEET $$
503 WGUS41 KOKX 281824 FLWOKX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NEW YORK NY 224 PM EDT SUN AUG 28 2011 ...THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A FLOOD WARNING FOR THE WALLKILL RIVER AT GARDINER... ALTHOUGH THE HEAVY RAIN FROM IRENE HAS MOVED OUT OF THE AREA...THE WALLKILL RIVER AT GARDINER CONTINUES TO RISE. AT 16.9 FEET MODERATE FLOODING IS EXPECTED. THE RIVER IS EXPECTED TO CREST MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA ALL HAZARDS WEATHER RADIO. && NYC071-111-290624- /O.CON.KOKX.FL.W.0018.110828T1824Z-110830T0200Z/ /GRDN6.3.ER.110828T1345Z.110829T0600Z.110830T0200Z.NR/ 224 PM EDT SUN AUG 28 2011 ...OBSERVED FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...THE FLOOD WARNING CONTINUES FOR THE WALLKILL RIVER AT GARDINER * UNTIL MONDAY EVENING * AT 02 PM SUNDAY THE STAGE WAS...16.9 FEET * MODERATE FLOODING IS OCCURRING * FLOOD STAGE IS 13.0 FEET $$
305 WGUS81 KOKX 290811 FLSOKX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 411 AM EDT MON AUG 29 2011 ...THE NATIONAL WEATHER SERVICE IN UPTON NY CONTINUES THE FLOOD WARNING FOR THE WALLKILL RIVER AT GARDINER... THE WALLKILL RIVER AT GARDINER CONTINUES TO DECLINE IN STAGE LEVEL. IT CRESTED AT 18.9 FEET EARLY SUNDAY EVENING. THE CURRENT FORECAST HAS THE STAGE FALLING BELOW FLOOD STAGE BY LATE THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA ALL HAZARDS WEATHER RADIO. && NYC071-111-292011- /O.EXT.KOKX.FL.W.0018.000000T0000Z-110830T0330Z/ /GRDN6.2.ER.110828T1345Z.110829T0048Z.110829T1530Z.NR/ 411 AM EDT MON AUG 29 2011 ...FLOOD WARNING EXTENDED UNTIL THIS EVENING...THE FLOOD WARNING CONTINUES FOR THE WALLKILL RIVER AT GARDINER * UNTIL THIS EVENING... * AT 03AM MONDAY THE STAGE WAS 17.3 FEET... * MODERATE FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST... * FLOOD STAGE IS 13.0 FEET... * THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS MORNING. * AT 18.0 FEET...FLOODING BEGINS ON ROUTE 213 NEAR DASHVILLE IN THE VICINITY OF THE PERRINES COVERED BRIDGE. * THIS CREST COMPARES TO A PREVIOUS CREST OF 18.8 FEET ON MAR 7 1945. $$
359 WGUS41 KOKX 291950 FLWOKX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NEW YORK NY 350 PM EDT MON AUG 29 2011 ...THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A FLOOD WARNING FOR THE WALLKILL RIVER AT GARDINER... THE WALLKILL RIVER AT GARDINER WILL CONTINUE TO FALL INTO THIS EVENING. IT CRESTED AT 18.9 FEET EARLY SUNDAY EVENING. THE WALLKILL RIVER IS EXPECTED TO FALL BELOW ITS FLOOD STAGE OF 13 FEET BY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA ALL HAZARDS WEATHER RADIO. && NYC071-111-300000- /O.EXT.KOKX.FL.W.0018.110829T1950Z-110830T0000Z/ /GRDN6.2.ER.110828T1345Z.110829T0048Z.110829T2233Z.NR/ 350 PM EDT MON AUG 29 2011 THE FLOOD WARNING CONTINUES FOR THE WALLKILL RIVER AT GARDINER * UNTIL THIS EVENING * AT 3 PM MONDAY THE STAGE WAS...14.0 FEET * FLOOD STAGE IS 13.0 FEET * AT 14.0 FEET...THE "BLACK DIRT" FARMLANDS, FAR UPRIVER IN THE HEART OF ORANGE COUNTY, BEGIN TO FLOOD. * THIS CREST COMPARES TO A PREVIOUS CREST OF 14.1 FEET ON JAN 25 1996. $$
954 WGUS81 KOKX 300002 FLSOKX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 802 PM EDT MON AUG 29 2011 ...THE FLOOD WARNING FOR THE WALLKILL RIVER AT GARDINER HAS BEEN ALLOWED TO EXPIRE... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA ALL HAZARDS WEATHER RADIO. NYC071-111-300032- /O.EXP.KOKX.FL.W.0018.000000T0000Z-110830T0000Z/ /GRDN6.2.ER.110828T1345Z.110829T0048Z.000000T0000Z.NR/ 802 PM EDT MON AUG 29 2011 THE FLOOD WARNING HAS EXPIRED FOR THE WALLKILL RIVER AT GARDINER * UNTIL THIS EVENING * AT 7 PM MONDAY THE STAGE WAS 12.9 FEET * FLOOD STAGE IS 13.0 FEET AT 13.0 FEET, SPRINGTOWN ROAD, LIBERTYVILLE ROAD, AND ROUTE 299 NEAR NEW PALTZ BECOME INUNDATED. FLOODING BEGINS AT THE WORSTEAD MILL IN MONTGOMERY..AT 13.0 FEET, BRIDGE STREET NEAR STATE ROUTE 17K IN MONTGOMERY BECOMES INUNDATED. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this river flood warning went out at Aug 28, 7:53 AM EDT, 4 minutes earlier.
Area forecast discussion, Aug 28, 7:53 AM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
753 AM EDT SUN AUG 28 2011
.SYNOPSIS...
HURRICANE IRENE WILL IMPACT THE REGION INTO TONIGHT. HIGH PRESSURE
THEN BUILDS INTO THE REGION THROUGH WEDNESDAY NIGHT...THEN
RETREATS TO THE NORTHEAST TO CLOSE THE WORK WEEK. A COLD FRONT
THEN WILL EFFECT THE AREA SATURDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
IRENE STILL ON TRACK TO ENTER THE CWA IN THE VICINITY OF NYC METRO
THIS MORNING...AND THEN GRADUALLY TRACK NNE THROUGH THE CWA THROUGH
EARLY AFTERNOON.
STRONG TROPICAL STORM FORCE WIND GUSTS BEING FELT ACROSS MUCH OF THE
COASTAL AREA...AND EXPECTED TO CONTINUE TO WORK INLAND EARLY THIS
MORNING AS IRENE CONTINUE TO WORK UP THE COAST. IN GENERAL SUSTAINED
WINDS OF 40 TO 60 MPH WITH GUSTS UP TO 80 MPH STILL EXPECTED THIS
MORNING INTO AFTERNOON AS IRENE TRACKS NNE ACROSS THE CWA...WITH
LOCALLY SUSTAINED HURRICANE FORCE WINDS POSSIBLE ALONG THE IMMEDIATE
SHORELINE. THE STRONGEST WINDS EXPECTED ALONG THE IMMEDIATE
COAST...BUT DAMAGING WINDS EXPECTED ACROSS THE ENTIRE REGION AS THE
WIND FIELD IS LARGE. BASED ON OBS IN DC REGION...STRONG TROPICAL
FORCE WINDS EXTEND AT LEAST A COUPLE HUNDRED MILES WEST OF THE
CENTER OF IRENE...AND EXPECT THIS SLOWLY WEAKENING WIND FIELD TO
CROSS THE REGION THROUGH THIS AFTERNOON.
TORRENTIAL DOWNPOURS EXPECTED TO CONTINUE THIS MORNING INTO EARLY
AFTERNOON...WITH HEAVIEST AND STEADIEST RAIN SHIELD ON THE WEST AND
NW SIDE OF IRENE. THIS WILL PLACE THE NYC METRO...NE NJ...LOWER
HUDSON VALLEY...AND FAR WESTERN CT IN TARGET FOR SEVERAL MORE INCHES
OF RAIN AND SIGNIFICANT URBAN AND SMALL STREAM/RIVER FLOODING.
AN ISOLATED TSTM/TORNADO THREAT CONTINUES EARLY THIS MORNING DUE TO
THE STRONG LOW-LEVEL SHEAR/HELICITY...BUT EXPECT THIS TO DIMINISH
AND DURING THE MID TO LATE MORNING HOURS. A TORNADO WATCH REMAINS IN
EFFECT UNTIL 5 AM FOR THE NYC METRO AND LONG ISLAND.
COASTAL IMPACTS WILL REMAIN HIGH TODAY DUE TO THE COMBINATION OF
SIGNIFICANT COASTAL FLOODING...DESTRUCTIVE SURF AND SEVERE BEACH
EROSION.
PLEASE REFER TO NATIONAL HURRICANE CENTER FORECASTS FOR IRENE FOR
ADDITIONAL DETAILS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
CONDITIONS IMPROVE RAPIDLY THIS EVENING AS IRENE PULLS AWAY TO THE
NORTHEAST...WITH WINDS BEING THE LAST THING TO FALL OFF. SHOULD
EXPERIENCE MAINLY CLEAR SKY CONDITIONS AND WINDS 10 KT OR LESS BY
LATE TONIGHT. MAV AND MET GUIDANCE WERE FAIRLY SIMILAR SO USED A
BLEND FOR LOWS...WITH VALUES AROUND 5 DEGREES BELOW NORMAL.
SHORTWAVE CURRENTLY OVER MANITOBA WILL AMPLIFY SLIGHTLY AS IT
MOVES INTO THE REGION MONDAY. HOWEVER...WITH LIMITED MOISTURE TO
WORK WITH...AND STRONG SUBSIDENCE IN THE WAKE OF IRENE...HAVE GONE
WITH A DRY FORECAST...WITH MINIMAL CLOUD COVER...CONSISTENT WITH
GUIDANCE. COULD SEE SOME MID TO HIGH CLOUDS LATE DUE TO FORCING
FROM APPROACHING 850 HPA COLD FRONT IN ADDITION TO SHORTWAVE TROUGH.
FOR HIGHS MONDAY BLENDED 3/4 MAV/MET BLEND WITH 1/4 MIX DOWN FROM
825 HPA AS SUGGESTED BY BUFKIT SOUNDINGS...WITH HIGHS A COUPLE OF
DEGREES BELOW NORMAL EXPECTED.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
AFOREMENTIONED 500-700 TROUGH CROSSES THE AREA MONDAY NIGHT...AND
EXITS TO THE EAST TUESDAY. FOR NOW WENT WITH A DRY
FORECAST...THOUGH NEW ECMWF DOES SUGGEST POTENTIAL FOR SOME LIGHT
RAINFALL ACROSS FAR SE ZONES IN RESPONSE TO A WAVE OF LOW PRESSURE
DEVELOPING ALONG A FRONTAL BOUNDARY STALLED TO OUR SE IN RESPONSE
TO THE PASSING SHORTWAVE. FOR NOW ECMWF APPEARS TO BE OUTLIER IN
HOW CLOSE TO THE REGION IT DEVELOPS THE LOW. USED A BLEND OF
MAV/MET GUIDANCE FOR LOWS MONDAY NIGHT (NEAR NORMAL NYC METRO TO
ABOUT 5 DEGREES BELOW NORMAL OUTSIDE OF IT)...THEN A BLEND OF 3/4
MAV/MET GUIDANCE WITH 1/4 MIXING DOWN FROM 850 HPA FOR HIGHS
TUESDAY WITH HIGHS A FEW DEGREES ABOVE NORMAL EXPECTED.
A SHORTWAVE RIDGE CROSSES THE REGION TUESDAY NIGHT AND
WEDNESDAY...KEEPING THINGS DRY WITH NEAR NORMAL LOWS AND SLIGHTLY
ABOVE NORMAL HIGHS.
BOTH THE ECMWF AND GFS DEVELOP A 500 HPA CLOSED LOW OVER THE NE US
BY THURSDAY NIGHT...THEN HAVE IT SLOWLY DRIFT TO OUR EAST THROUGH
FRIDAY...BUT DIFFER SLIGHTLY IN PLACEMENT. WENT WITH A BLEND FOR
NOW. WITH RELATIVELY DRY LOW LEVELS DUE TO LOW LEVEL
RIDGING...ONLY WENT WITH SLIGHT CHANCE POPS THURSDAY/THURSDAY
NIGHT...AND DRY ON FRIDAY FOR NOW (UPPER LOW TO EAST)...BUT HAVE
LOW CONFIDENCE IN THIS. FOR NOW PLAYING AS PARTLY CLOUDY...BUT
WOULD NOT BE SURPRISED IF CLOUD COVER ULTIMATELY ENDS UP BEING MORE
THAN THAT. WENT WITH TEMPERATURES NEAR TO SLIGHTLY BELOW NORMAL
IN THIS TIME FRAME.
ECMWF AND GFS DIFFER QUITE A BIT ON TIMING OF COLD FRONT FOR THE
UPCOMING WEEKEND...SO KEPT POPS ON SATURDAY AT SLIGHT CHANCE FOR
NOW...GIVING SOME DEFERENCE TO FASTER ECMWF...BUT SOMEWHAT
SKEPTICAL DUE TO RIDGING FORECAST TO BUILD IN FROM 850-500 HPA
SATURDAY IN BOTH MODELS. HAVE HIGHS ABOVE NORMAL SATURDAY DUE TO
TYPICAL WARM PUSH AHEAD OF A COLD FRONT.
&&
.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
IRENE WILL TRACK THROUGH THE REGION TODAY.
MOSTLY MODERATE RAIN OVER THE REGION AS OF 12Z...WITH POCKETS OF
HEAVIER RAIN...MOST NOTABLY NEAR KEWR/KTEB. CIGS EXPECTED TO
BORDER MVFR/IFR...WITH VSBYS REDUCED TO IFR DURING HEAVIER RAIN. MUCH
MORE DRY AIR ON THE SOUTH SIDE OF THE STORM...SO EXPECTING ONLY
LIGHT RAIN BY LATE MORNING AND THEN DRY CONDITIONS MOST OF THE
AFTERNOON. VFR LIKELY BY THIS EVENING...AND POSSIBLY SOONER.
STRONG AND GUSTY EASTERLY WINDS THIS MORNING WILL BACK TO NE AND
EVENTUALLY NW ONCE THE CENTER OF IRENE PASSES THROUGH THE REGION
BY EARLY AFTERNOON. HIGHEST GUSTS LIKELY AROUND 45-50 KT...BUT
COULD BE HIGHER AT TIMES. WINDS WILL SLOWLY DECREASE THROUGHOUT
THE AFTERNOON AND EVENING.
PLEASE REFER TO THE NATIONAL HURRICANE CENTER FORECASTS FOR THE
LATEST DETAILS ON IRENE.
OUTLOOK FOR 12Z MONDAY THROUGH THURSDAY...
MON-THU...VFR DUE TO BROAD AREA OF HIGH PRES OVER THE REGION.
&&
.MARINE...
DANGEROUS CONDITIONS CONTINUE OVER THE WATERS TODAY...WITH MARGINAL
HURRICANE FORCE WINDS EXPECTED THIS MORNING INTO AFTERNOON. SEAS ON
TRACK TO BUILD TO 20 TO 30 FT RANGE ON THE OCEAN...AND 10 TO 15+ FT
WAVES ON LI SOUND BASED ON FORECAST TRACK.
WINDS AND SEAS WILL BE SLOW TO DIMINISH TONIGHT OVER ESPECIALLY
EASTERN WATERS...DUE TO THE LARGE WIND FIELD ASSOCIATED WITH IRENE.
WILL NEED TO PUT UP AT LEAST AN SCA AND POSSIBLY A GALE WARNING
ONCE TROPICAL HEADLINES ARE LOWERED AT SOME POINT TONIGHT AS IRENE
EXITS.
HIGH PRESSURE BUILDS IN MONDAY-THURSDAY WITH WINDS ONLY AT MOST
15 KT MONDAY AND AT MOST 10 KT MONDAY NIGHT-THURSDAY. SWELLS FROM
IRENE WILL BE SLOW TO SUBSIDE OVER THE COASTAL OCEAN
WATERS...WITH SEAS OF AT LEAST 5 FT POTENTIALLY LINGERING INTO
TUESDAY. SEAS SHOULD FALL BELOW SCA LEVELS ON ALL COASTAL OCEAN
ZONES BY TUESDAY NIGHT.
&&
.HYDROLOGY...
BANDS OF TORRENTIAL RAINS EXPECTED TO CONTINUE INTO THIS AFTERNOON
AS HURRICANE IRENE TRACKS NNE OVER THE REGION.
STORM TOTAL QPF OF 6 TO 12 INCHES INCHES IS EXPECTED ACROSS THE NEW
YORK CITY METROPOLITAN AREA AND POINTS NORTH AND WEST. LESSER
AMOUNTS TO THE EAST OF NYC.
THESE RAINFALL AMOUNTS WILL CAUSE MODERATE TO MAJOR RIVER FLOODING
AT NUMEROUS SITES ACROSS OUR TRI-STATE RIVER BASINS. LOCAL RECORD
CRESTS ARE POSSIBLE ACROSS THE NORTHEASTERN NEW JERSEY RIVER BASINS.
IN ADDITION...SIGNIFICANT AND WIDESPREAD URBAN AND POOR DRAINAGE
FLOODING WILL ALSO BE AN ISSUE. WHICH WILL BE EXACERBATED DURING THE
TIMES OF HIGH TIDE SUNDAY MORNING. A FLOOD WATCH CONTINUES TO
ADDRESS THIS THREAT.
PLEASE REFER TO NATIONAL HURRICANE CENTER FORECASTS FOR FURTHER
DETAILS...AND BE PREPARED FOR THE LIKELIHOOD OF SIGNIFICANT INLAND
FLOODING AS TROPICAL RAINS OVERSPREAD THE AREA.
DRY WEATHER IS EXPECTED FROM LATE THIS EVENING INTO THE MIDDLE OF
THE WEEK.
&&
.TIDES/COASTAL FLOODING...
THE POTENTIAL CONTINUES FOR MODERATE TO MAJOR COASTAL FLOODING
DAMAGE DURING THE TIME OF HIGH TIDES THIS MORNING. THIS SURGE WILL
BE EXACERBATED BY LARGE BATTERING SURF.
IN ADDITION...LARGE SWELLS FROM HURRICANE IRENE WILL RESULT IN
DESTRUCTIVE SURF...DANGEROUS RIP CURRENTS...SIGNIFICANT BEACH
EROSION AND WASH OVERS TODAY.
PLEASE REFER TO NATIONAL HURRICANE CENTER FORECASTS AND
ADVISORIES...AND BE PREPARED FOR SIGNIFICANT COASTAL IMPACTS
SHOULD HURRICANE IRENE DIRECTLY IMPACT THE REGION.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH THROUGH LATE TONIGHT FOR CTZ005>012.
HURRICANE WARNING FOR CTZ005>012.
NY...FLOOD WATCH THROUGH LATE TONIGHT FOR NYZ067>075-078>081-
176>179.
HURRICANE WARNING FOR NYZ068>075-078>081-176>179.
TROPICAL STORM WARNING FOR NYZ067.
NJ...FLOOD WATCH THROUGH LATE TONIGHT FOR NJZ002-004-006-103>108.
HURRICANE WARNING FOR NJZ004-006-103>108.
TROPICAL STORM WARNING FOR NJZ002.
MARINE...HURRICANE WARNING FOR ANZ330-335-338-340-345-350-353-355.
&&
SYNOPSIS...MALOIT/PW
NEAR TERM...NV
SHORT TERM...MALOIT
LONG TERM...MALOIT
AVIATION...KCS
MARINE...MALOIT/NV
HYDROLOGY...MALOIT/NV
TIDES/COASTAL FLOODING...Hazardous weather outlook, Aug 28, 7:32 AM EDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 732 AM EDT SUN AUG 28 2011 CTZ005>012-NYZ068>071-078>081-291145- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 732 AM EDT SUN AUG 28 2011 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...HURRICANE WARNING IN EFFECT... ...TORNADO WATCH 813 IN EFFECT UNTIL 11 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. TORNADO WATCH. HURRICANE WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HURRICANE WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NJZ004-006-103>108-NYZ072>075-176>179-291145- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHERN QUEENS- NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 732 AM EDT SUN AUG 28 2011 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...HURRICANE WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. HURRICANE WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HURRICANE WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NJZ002-NYZ067-291145- WESTERN PASSAIC-ORANGE- 732 AM EDT SUN AUG 28 2011 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...TROPICAL STORM WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. TROPICAL STORM WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-340-345-350-353-291145- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 732 AM EDT SUN AUG 28 2011 ...HURRICANE WARNING IN EFFECT... ...TORNADO WATCH 813 IN EFFECT UNTIL 11 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. HURRICANE WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HURRICANE WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ338-355-291145- NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 732 AM EDT SUN AUG 28 2011 ...HURRICANE WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HURRICANE WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HURRICANE WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. MALOIT
In the hours before
Local storm report, Aug 28, 7:10 AM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
710 AM EDT SUN AUG 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 AM NON-TSTM WND GST PERTH AMBOY JUNCTION 40.60N 74.29W
08/28/2011 M67 MPH UNION NJ MESONET
MESONET
&&
JMLocal storm report, Aug 28, 7:18 AM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
718 AM EDT SUN AUG 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 AM NON-TSTM WND GST FISHERS ISLAND 41.27N 71.99W
08/28/2011 M59 MPH SUFFOLK NY MESONET
MESONET
&&
JMLocal storm report, Aug 28, 7:36 AM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
736 AM EDT SUN AUG 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 AM NON-TSTM WND DMG FAIRFIELD 41.13N 73.28W
08/28/2011 FAIRFIELD CT TRAINED SPOTTER
TREE DOWN ON ROUTE 15 SOUTH BETWEEN EXITS 42 AND 44
&&
JMLocal storm report, Aug 28, 7:43 AM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
743 AM EDT SUN AUG 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 AM NON-TSTM WND DMG LYNDHURST 40.80N 74.11W
08/28/2011 BERGEN NJ LAW ENFORCEMENT
TREE DOWN AT INTERSECTION OF THOMAS AVENUE AND CHASE
AVENUE
&&
JMLocal storm report, Aug 28, 7:53 AM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
753 AM EDT SUN AUG 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 AM FLOOD NORTH ARLINGTON 40.79N 74.13W
08/28/2011 BERGEN NJ LAW ENFORCEMENT
SOME BASEMENTS FLOODED
&&
JMLocal storm report, Aug 28, 7:57 AM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
757 AM EDT SUN AUG 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 AM FLOOD KEARNY 40.75N 74.12W
08/28/2011 HUDSON NJ LAW ENFORCEMENT
WATER RESCUE ON HARRISON AVENUE...COUNTY ROAD 508
&&
JMThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 9:47 PM EDT | Areal Flood Advisory | OKX | Orange, Putnam, Rockland, Westchester | 4 hr |
| Aug 28, 12:00 AM EDT | Areal Flood Warning | OKX | Putnam, Rockland, Westchester | 35 hr |
| Aug 28, 12:05 AM EDT | Areal Flood Warning | OKX | Bronx, Kings, Nassau, New York, Queens, Richmond | 20 hr |
| Aug 28, 3:03 AM EDT | Areal Flood Advisory | OKX | Suffolk | 6 hr |
| Aug 28, 3:07 AM EDT | Areal Flood Warning | OKX | Orange | 36 hr |
| Aug 28, 3:48 AM EDT | Tornado Warning | OKX | Kings, Nassau, Queens | 27 min |
| Aug 28, 4:46 AM EDT | Tornado Warning | OKX | Nassau, Suffolk | 29 min |
| Aug 28, 5:36 AM EDT | Special Weather Statement | OKX | Suffolk | 24 min |
| Aug 28, 8:59 AM EDT | Areal Flood Advisory | OKX | Suffolk | 2 hr |
| Aug 28, 7:58 PM EDT | Areal Flood Advisory | OKX | Bronx, Kings, Nassau, New York, Queens, Richmond | 4 hr |
Nearby
River Flood Warnings in New York, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.